Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 6, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Apr 13, 2025, 1:54 AM CDT for Linn County, Miami County, Kansas; Bates County, Cass County, Henry County, Missouri. It took effect at Apr 13, 2025, 8:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2025, 1:54 AM CDT (06:54 UTC)
- In effect from
- Apr 13, 2025, 8:00 AM CDT
- Expired
- Apr 13, 2025, 11:59 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 47 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS73 KEAX 130654 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 154 AM CDT Sun Apr 13 2025 KSZ057-060-MOZ043-053-054-131500- /O.NEW.KEAX.WI.Y.0006.250413T1300Z-250413T2100Z/ Miami-Linn KS-Cass-Bates-Henry- Including the cities of Louisburg, Harrisonville, Rich Hill, Osawatomie, Pleasant Hill, Raymore, Mound City, Windsor, Butler, Belton, Paola, Clinton, Pleasanton, La Cygne, and Adrian 154 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts to 45 mph or greater possible. * WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, Cass, and Henry Counties. * WHEN...From 8 AM this morning to 4 PM CDT this afternoon. Strongest wind gusts in the morning, easing through the afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ https://www.weather.gov/eax Curtis
2 follow-up statements
086 WWUS73 KEAX 131506 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1006 AM CDT Sun Apr 13 2025 KSZ057-060-MOZ043-053-054-131700- /O.CON.KEAX.WI.Y.0006.000000T0000Z-250413T2100Z/ Miami-Linn KS-Cass-Bates-Henry- Including the cities of Louisburg, Butler, Osawatomie, La Cygne, Pleasant Hill, Pleasanton, Mound City, Harrisonville, Paola, Adrian, Raymore, Windsor, Belton, Clinton, and Rich Hill 1006 AM CDT Sun Apr 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates, Cass, and Henry Counties. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ https://www.weather.gov/eax Collier
900 WWUS73 KEAX 131659 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1159 AM CDT Sun Apr 13 2025 KSZ057-060-MOZ043-053-054-131800- /O.CAN.KEAX.WI.Y.0006.000000T0000Z-250413T2100Z/ Miami-Linn KS-Cass-Bates-Henry- Including the cities of Louisburg, Butler, Osawatomie, La Cygne, Pleasant Hill, Pleasanton, Mound City, Harrisonville, Paola, Adrian, Raymore, Windsor, Belton, Clinton, and Rich Hill 1159 AM CDT Sun Apr 13 2025 ...WIND ADVISORY IS CANCELLED... While advisory level winds are no longer expected, winds will continue to gust from 25-35 mph through the day. $$ https://www.weather.gov/eax Collier
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:38 AM CDT, 1 hour 16 minutes earlier. Its key messages:
- Warmer temperatures expected tomorrow with highs climbing into the 80s
- Upcoming chances for precipitation: *Late Sunday into Monday (less than 25%) *Late Wednesday into Thursday (40-60%)
- Unsettled pattern with multiple chances for rain next weekend
Area forecast discussion, Apr 13, 12:38 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1238 AM CDT Sun Apr 13 2025 ...06z Aviation Update... .KEY MESSAGES... - Warmer temperatures expected tomorrow with highs climbing into the 80s - Upcoming chances for precipitation: *Late Sunday into Monday (less than 25%) *Late Wednesday into Thursday (40-60%) - Unsettled pattern with multiple chances for rain next weekend && .DISCUSSION... Issued at 300 PM CDT Sat Apr 12 2025 Breezy conditions (25-35 mph gusts) expected today into tomorrow as our area remains in between a surface high to our east and a surface low to our west. Southerly winds have resulted in warmer temperatures for this weekend. Tomorrow morning, the surface low emerges out of the Plains and tracks to the northwest of the area. Winds out ahead of the surface low shift to the southwest. A strong thermal ridge to our west will allow us to advect warmer air (temperatures in the mid 60s) at H850. Mixing to H850 through the day will allow high temperatures to reach the 80s. The highest temperatures observed tomorrow will be areas near the KS/MO border, south of I-70. The NBM indicates the possibility of some areas near southwestern MO nearing the 90s. RH values in these areas are expected to dip into the upper 20s into low 30s. This, combined with the breezy conditions will result in slightly elevated fire weather concerns for tomorrow afternoon. However, the threat may be more limited due to fuels starting to green up. As the surface low tracks to the northeast of the area Sunday night into early Monday morning, a less than 25% chance for rain comes with the associated front extending to the southwest of the surface low. Sprinkles seem more likely across the area as showers will be post-frontal, elevated and have limited moisture. Much cooler, seasonal conditions expected Monday with highs around the mid to upper 60s as the front moves to the east of the area. Quiet conditions expected into Tuesday with a surface high sliding south through our region. Seasonal temperatures fairly similar to Monday are expected. Late Wednesday into Thursday the next shortwave moves through the area bringing a chance (40-60%) for showers and storms. The severe threat is expected to be limited at this time due to a cap in place. However, with some CAPE and bulk shear values around 40-50 kts, there may be a chance for a strong storm or two if this environment is realized. For the second half of next week, the pattern continues to remain active with multiple chances for rain Thursday through the weekend. There may be a few more chances towards the end of next week for high temperatures in the 80s, but uncertainty increases due to the temperature spread among models becoming wider. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1238 AM CDT Sun Apr 13 2025 VFR conditions expected through the forecast with scattered to broken high level clouds moving through. Southerly winds will prevail through the remainder of the night and then begin to veer southwesterly tomorrow morning. Gusts will also increase as winds veer. A weak cold front will move through with winds veering further to the northwest behind the front tomorrow afternoon. Wind diminish tomorrow evening with loss of daytime heating. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...Curtis
Hazardous weather outlook, Apr 12, 4:07 AM CDT, 21 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 407 AM CDT Sat Apr 12 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-130915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 407 AM CDT Sat Apr 12 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Some elevated fire weather concerns in areas with lingering dormant vegetation/dry fuels as breezy southerly winds and RH values in the 30s% or less prevail today. Gusty southerly winds in the lower 30s mph may be seen over western areas of Missouri and into Kansas and Nebraska. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday, gusty southerly winds into the 30s mph may be seen over portions of central to eastern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.